Texas, 2006

Hail and Damaging Wind in Texas, April 19, 2006

April 19, 2006 · NWS FWD · 5 events in 4 counties and zones

3 hail, 1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 19, 7:47 PM CST, 7 minutes earlier.

Area forecast discussion, Apr 19, 7:47 PM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT WED APR 19 2006

.UPDATE...
MAJOR UPDATE TO FOLLOW TO INCLUDE SEVERE THUNDERSTORM WATCH AND
MENTION OF HEAVY RAINS IN THE NORTHERN HALF OF THE CWA.    42

&&

.AVIATION...
655 PM CDT

TSRA WILL FLIRT WITH THE METRO TAF SITES. BEST ELEVATED CONVECTION
TO SOUTH WILL DIMINISH INTENSITY OF THOSE IN METROPLEX. TS WILL BE
NEAR ACT THRU 02Z...MORE ACTIVITY APPROACHING FROM SW LATE EVENING.
BULK OF ACTIVITY WILL BE AFTER 06Z THRU DAYBREAK WITH NEXT IMPULSE.
BL BENEATH FRONTAL INVERSION WILL REMAIN FREE OF CLOUDS AND BR...
EXCEPT DURING SIGNIFICANT PRECIP. ANOTHER ROUND OF TSRA SLATED FOR
THURS AFTERNOON. 25

&&

.UPDATE...
548 PM CDT

WILL ISSUE QUICK UPDATE TO REFLECT INCREASE IN CONVECTION OVER THE
WESTERN PORTIONS OF THE CWA. THIS WILL BLEND IN WELL WITH THE
EVENING AND OVERNIGHT PORTIONS OF THE CURRENT FORECAST.     42

&&

.PREV DISCUSSION...
255 PM CDT

NOW STATIONARY FRONT SITS TEMPLE TO TYLER AND SHOULD BEGIN MOVING
NORTH VERY SLOWLY THIS EVENING. STORMS ARE TRYING TO FORM IN WARM
SECTOR...BUT A BIT EARLY TO TELL HOW MUCH CONVECTION WE/RE GOING
TO SEE IN THE SOUTHERN COUNTIES. MY BEST GUESS IS ISENTROPIC LIFT
BEGINS LATE THIS AFTERNOON OUT WEST AND OVERNIGHT CONVECTION
SEEMS LIKE MOSTLY RAIN WITH EMBEDDED TSTMS...POSSIBLY SOME
HAILERS IN THERE AS WELL. STORMS GOING IN BIG BEND AND SJT/S AREA
ARE LIKELY THE START OF IT ALL. WITH FRONT STRETCHED ACROSS CWA
ON THURSDAY...IF MORNING RAIN MOVES OUT AND SUN COMES UP TO WARM
THE SOUTH SIDE OF THE BOUNDARY...THERE IS A PRETTY VIGOROUS SHORT
WAVE MOVING INTO OUR AREA AND WE HAVE POTENTIAL FOR SEVERE
WEATHER THURSDAY AFTERNOON. LOCATION OF FRONT AND AMOUNT OF SUN
WILL BE THE BIG DETERMINING FACTORS ON EXACT LOCATION FOR MOST
POTENTIAL.

SHORT WAVE PULLS OUT FRIDAY AND SUBSIDENCE WILL SET IN FROM THE
WEST SHUTTING OFF PRECIP. POPS THEN LOOK LOW THROUGH SUNDAY. ON
MONDAY A NEW UPPER LOW MOVES INTO THE FOUR CORNERS AREA AND SOME
POTENTIAL FOR POPS WILL RETURN...WILL BE CONTINGENT ON LOCATION
AND TIMING OF DISTURBANCES MOVING AROUND THE UPPER LOW. NEW COLD
FRONT PROGGED IN ON TUESDAY AS THAT LOW PULLS EAST.  84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80  60  75  58 /  10  80  50  60
WACO, TX              86  61  78  59 /  20  60  40  20
PARIS, TX             79  61  75  56 /  10  80  30  70
DENTON, TX            78  55  76  55 /  10  70  50  70
MCKINNEY, TX          79  56  75  57 /  10  80  40  70
DALLAS, TX            80  61  76  59 /  10  80  50  60
TERRELL, TX           81  59  79  58 /  10  80  40  50
CORSICANA, TX         82  62  78  59 /  20  70  40  20
TEMPLE, TX            86  64  79  59 /  30  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/42/58/92/91/82
Hazardous weather outlook, Apr 19, 7:21 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT WED APR 19 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
821 PM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE THROUGH
TONIGHT. LARGE HAIL WILL BE THE MAIN THREAT...ALTHOUGH DAMAGING
DOWNBURST WINDS ARE ALSO POSSIBLE. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS...ESPECIALLY AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN..
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE ON THURSDAY.
A FEW TORNADOS ARE POSSIBLE. LARGE HAIL AND DAMAGING DOWNBURST
WINDS...AS WELL AS HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO
BE POSSIBLE. THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AREAWIDE.

42

In the hours before

Special weather statement, Apr 19, 4:57 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT WED APR 19 2006

TXZ143-192330-

HAMILTON-
557 PM CDT WED APR 19 2006

...SIGNIFICANT WEATHER UPDATE...

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF HAMILTON...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HAMILTON...LANHAM...OLIN AND
POTTSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

92
Special weather statement, Apr 19, 5:10 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT WED APR 19 2006

TXZ144-192345-

BOSQUE-
610 PM CDT WED APR 19 2006

...SIGNIFICANT WEATHER UPDATE...

AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF CLIFTON...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MERIDIAN AND MERIDIAN
STATE PARK.

CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

92
Special weather statement, Apr 19, 5:43 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT WED APR 19 2006

TXZ145-200015-

HILL-
643 PM CDT WED APR 19 2006

...SIGNIFICANT WEATHER UPDATE...

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF CLIFTON...MOVING EAST AT 40
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BYNUM...CARLS CORNER...
HILLSBORO...WHITNEY AND LAKE WHITNEY STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

92

The radar

The Dallas/Ft Worth radar (KFWS), 154 km away, was scanning. The volume nearest the first event began at 01:54 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Hail, Anderson

When
April 19, 7:54 PM CST
Where
Anderson County, 7 mi SE of Cayuga
Measured
1 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
31.883, -95.883

Hail, Jack

When
April 19, 10:03 PM CST
Where
Jack County, Perrin
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.033, -98.067

Lightning, Eastland

When
April 19, 10:45 PM CST
Where
Eastland County, Eastland
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Lightning caused a house fire on South Daugherty Street. The fire was put out quickly and damage was confined to the attic.

Hail, Tarrant

When
April 19, 11:38 PM CST
Where
Tarrant County, Benbrook
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.683, -97.450

Thunderstorm Wind, Tarrant

When
April 19, 11:42 PM CST
Where
Tarrant County, Keller
Measured
67 kt (77 mph) measured sustained
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
32.933, -97.250

Trees and power lines blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503174, 5503175, 5503178, 5503176, 5503177.